Flood, Dickinson
- When
- May 11, 6:00 AM CST to May 19, 6:00 AM CST
- Where
- Dickinson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.050, -94.667
Runoff from heavy rain caused minor flooding of lowlands along the Little Sioux River. 9 feet above flood stage at Spencer.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Runoff from heavy rain caused minor flooding of lowlands along the Little Sioux River. The greatest reported crest was 3.9 feet above flood stage at Spencer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 11, 2:20 AM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 AM CDT WED MAY 11 2005 .DISCUSSION... SFC FNT ACRS SRN NEB AND SRN IA WHILE MID LEVEL FNT FURTHER N. PRECIP KEEPS FIRING UP ALONG MID LVL BNDRY AND MOVG NEWD ACRS CWA. WITH UPPER FLOW ALOFT SWLY BRING MOISTURE OVR THE BNDRIES...PERIODS OF RW/TRW CAN BE EXPECTED IN WAVES THRU TONIGHT. WL CONT TO SEE SCT PRECIP THIS MORN...BUT MORE ORGANIZED PRECIP WITH NEXT WAVE WL SPREAD FM SW TO NE ACRS CWA THIS AFTN AND EVE...FOLLOWED BY ANOTHER ROUND LATER TONIGHT AS MAIN UPPER LOW LIFTS NEWD INTO MT. POT FOR SOME A GOOD SOAKING ACRS ALL OF CWA TONIGHT AS MAIN WAVE LIFTS NEWD. FOR NOW WL NOT ISSUE FF WATCH OVR NW IA AS MAIN AREA OF HVY TO SVR TRW MAY REMAIN S OF CWA TONIGHT. WL NEED TO WATCH THIS IF TRENDS INDICATE FURTHER N POTENTIAL. MCUH COOLER TODAY WITH STG NERLY LOW LEVEL FLOW. IN FACT MOST HIGHS WL BE REACHED BY 18Z WITH STD OR FALLING TEMPS AFTER THAT. GUSTY NELY WNDS OF 20 TO 35 MPH ACRS CWA WL MAKE IT FEEL EVEL COLDER THRU TONIGHT. ON THU...MAIN BAND OF PRECIP WL LIFT THRU SW MN IN THE MORN...WITH A CHC OF R- ACRS CWA THRU THE DAY AS UPPER LOW MOVES INTO ND. DRIER AIR WL MOVE IN FM THE SW THU EVE AND WL END ANY REMAINING PRECIP BY 06Z. SOME CLRNG SHUD SPREAD ACRS CWA FM SW THU NIGHT AND IT WILL BE COOL. FRI SHUD START OUT DRY...BUT WITH UPPER LOW MOVG ACR ND INTO MN...INSTABIL RW- MAY DEVELOP IN AFTN. TEMPS WL REMAIN BLO NORM THRU SAT WITH TEMPS APPROACHING NORM BY SUN AND MON. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 411 AM CDT WED MAY 11 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 411 AM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH TONIGHT. A FEW OF THE STORMS COULD PRODUCE SMALL HAIL...HOWEVER...SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAINS MAY FALL WITH THE THUNDERSTORMS ACROSS NORTHWEST IOWA INTO NORTHEAST NEBRASKA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 100 AM CDT WED MAY 11 2005 IAZ020>022-031-032-NEZ013-014-SDZ071-110620- BUENA VISTA IA-CHEROKEE IA-DAKOTA NE-DIXON NE-IDA IA-PLYMOUTH IA- UNION-WOODBURY IA- 100 AM CDT WED MAY 11 2005 ...TORNADO WATCH HAS EXPIRED... TORNADO WATCH NUMBER 243 HAS EXPIRED. SCATTERED THUNDERSTORMS WILL CONTINUE OVER NORTHEAST NEBRASKA...SOUTHEAST SOUTH DAKOTA... AND NORTHWEST IOWA INTO EARLY WEDNESDAY MORNING. THE THREAT OF ORGANIZED SEVERE WEATHER HAS DIMINISHED...BUT SOME SMALL HAIL AREAS OF HEAVY RAINFALL CAN STILL BE EXPECTED. CHAPMAN
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453554, 5453445, 5453444.